Alert archive / Michigan / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Detroit, MI

May 12, 20144 counties in Michigan

NWS Detroit, MI issued this flash flood warning at May 12, 2014, 4:33 PM EDT for 4 counties in Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2014, 4:33 PM EDT (20:33 UTC)
Expired
May 12, 2014, 10:30 PM EDT
In force
6 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

Counties Genesee County, MI, Livingston County, MI, Oakland County, MI, Shiawassee County, MI

The radar

The Detroit radar (KDTX), 29 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 9:23 PM EDTHEAVY RAIN 2.334 E Bath, MIMSU ENVIRO-WEATHER SITE AT BATH. HEAVY RAIN DURATION 24 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WGUS53 KDTX 122033
FFWDTX
MIC049-093-125-155-130230-
/O.NEW.KDTX.FF.W.0001.140512T2033Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
433 PM EDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1030 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY  
  RAINFALL ACROSS THE WARNED AREA.  RAINFALL AMOUNTS BETWEEN 3 AND 4 
  INCHES HAVE BEEN REPORTED ACROSS THIS AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
  PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
  GOODRICH...LINDEN...MORRICE...OAK GROVE...ORTONVILLE AND SWARTZ
  CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
      4287 8310 4271 8309 4270 8415 4277 8416
      4278 8437

$$

MR
3 follow-up statements
137 
WGUS73 KDTX 122227
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
627 PM EDT MON MAY 12 2014

MIC049-093-125-155-130230-
/O.CON.KDTX.FF.W.0001.000000T0000Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-LIVINGSTON MI-OAKLAND MI-SHIAWASSEE MI-
627 PM EDT MON MAY 12 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SHIAWASSEE...
NORTHERN OAKLAND...NORTHERN LIVINGSTON AND SOUTHERN GENESEE COUNTIES
UNTIL 1030 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
BETWEEN 3 AND 4 INCHES OF RAINFALL HAD FALLEN ACROSS THE AREA SO FAR 
TODAY.  ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH 
THE EVENING HOURS.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
GOODRICH...LINDEN...MORRICE...ORTONVILLE AND SWARTZ CREEK.

A NATIONAL WEATHER EMPLOYEE REPORTED FLOODING OF ROADWAYS IN AND 
AROUND THE COMMUNITIES OF FENTON AND HOLLY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL 
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
      4287 8310 4271 8309 4270 8415 4277 8416
      4278 8437

$$

MR
143 
WGUS73 KDTX 122229 CCA
FFSDTX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
627 PM EDT MON MAY 12 2014

MIC049-093-125-155-130230-
/O.COR.KDTX.FF.W.0001.000000T0000Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-LIVINGSTON MI-OAKLAND MI-SHIAWASSEE MI-
627 PM EDT MON MAY 12 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SHIAWASSEE...
NORTHERN OAKLAND...NORTHERN LIVINGSTON AND SOUTHERN GENESEE COUNTIES
UNTIL 1030 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
BETWEEN 3 AND 4 INCHES OF RAINFALL HAD FALLEN ACROSS THE AREA SO FAR 
TODAY.  ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH 
THE EVENING HOURS.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
GOODRICH...LINDEN...MORRICE...ORTONVILLE AND SWARTZ CREEK.

A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLOODING OF ROADWAYS IN 
AND AROUND THE COMMUNITIES OF FENTON AND HOLLY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL 
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
      4287 8310 4271 8309 4270 8415 4277 8416
      4278 8437

$$

MR
650 
WGUS73 KDTX 130035
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
835 PM EDT MON MAY 12 2014

MIC049-093-125-155-130230-
/O.CON.KDTX.FF.W.0001.000000T0000Z-140513T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENESEE MI-LIVINGSTON MI-OAKLAND MI-SHIAWASSEE MI-
835 PM EDT MON MAY 12 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SHIAWASSEE...
NORTHERN OAKLAND...NORTHERN LIVINGSTON AND SOUTHERN GENESEE COUNTIES
UNTIL 1030 PM EDT...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
BETWEEN 3 TO 4 INCHES OF RAINFALL HAD FALLEN ACROSS THE WARNED AREA 
THROUGH THE AFTERNOON AND EVENING. THOUGH THE STORMS HAVE EXITED THE 
AREA...IT WILL TAKE A FEW HOURS FOR PONDING WATER TO DRAIN AND 
ELEVATED CREEKS AND STREAMS TO SUBSIDE THUS THE WARNING WILL 
CONTINUE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
DURAND...FENTON...GRAND BLANC...HOLLY...LAINGSBURG...OXFORD...
PERRY...BANCROFT...BYRON...CLARKSTON...COHOCTAH...GAINES...
GOODRICH...LINDEN...MORRICE...ORTONVILLE AND SWARTZ CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4297 8437 4296 8346 4288 8345 4289 8317
      4287 8310 4271 8309 4270 8415 4277 8416
      4278 8437

$$

DRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:35 PM EDT, 58 minutes earlier.

Area forecast discussion, May 12, 3:35 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT MON MAY 12 2014

.SHORT TERM...THROUGH TONIGHT

SOUTHEAST MICHIGAN NOW FIRMLY POSITIONED AT THE EDGE OF THE UPPER
RIDGE AXIS ANCHORED THROUGH THE CENTRAL OHIO VALLEY AND DEEPENING
SOUTHWEST FLOW WORKING DOWNSTREAM OF A SURFACE WAVE NOW LIFTING
NORTH THROUGH IOWA.  LARGE SCALE SETUP MAINTAINING A FAVORABLE
PATTERN FOR SUSTAINED LOW AND MID LEVEL MOISTURE TRANSPORT INTO SE
MICHIGAN TODAY.  THE BROADER ASCENT /AUGMENTED BY A WEAK WAVE/
WITHIN A RELATIVELY UNCAPPED WARM SECTOR ENVIRONMENT WITH MODESTLY
STEEP MID LEVEL LAPSE RATES PROVIDING THE BACKDROP FOR ADDITIONAL
CONVECTIVE DEVELOPMENT SOUTHWEST OF AND ACROSS THE WARM FRONT. WARM
FRONT MAKING CONSIDERABLY SLOWER PROGRESS NORTHEAST...THE RAIN
COOLED ENVIRONMENT SHROUDED WITH STRATUS TO THE NORTH FORTIFYING A
POSITION THAT CURRENTLY STILL EXTENDS FROM NEAR MONROE NORTHWEST TO
JUST WEST OF HOWELL.

SLIVER OF THE WARM SECTOR TO THE SOUTH REMAINS LARGELY UNMODIFIED
FROM THE ONGOING CONVECTION...GENERALLY FROM THE I-94 CORRIDOR
SOUTHWARD.  THE ELEVATED NEAR SURFACE MOISTURE CONTENT /DEWPTS
APPROACHING 70 IN SOME LOCALES/ WILL CONTRIBUTE TO AT LEAST A
MODESTLY UNSTABLE PROFILE.  RECENT SPC ANALYSIS SHOWS MLCAPE
APPROACHING THE 1000 J/KG RANGE.  THERE REMAINS AT LEAST A WINDOW
THROUGH THIS EVENING FOR THE THERMODYNAMIC PROFILE TO BECOME
SUPPORTIVE ENOUGH TO ALLOW FOR GREATER UPDRAFT DEVELOPMENT.  THE
WIND PROFILE THROUGH 6 KM NOT OVERLY IMPRESSIVE...BUT INCREASING
SLIGHTLY WITH TIME.  HOWEVER FAVORABLY LARGE 0-1 KM SHEAR AND
CORRESPONDING HIGHER LOW LEVEL HELICITY WILL EXIST...PARTICULARLY
CENTERED AT THE INTERFACE OF THE SURFACE WARM FRONT.  GIVEN
SUPPRESSED LCL HEIGHTS...THIS STILL POINTS TOWARD A PLAUSIBLE
SCENARIO WHERE ANY STRONGER CELLS COULD QUICKLY ATTAIN BETTER LOW
LEVEL ROTATION SHOULD IT WORK ACROSS THE WARM FRONTAL ZONE.  FOR
THIS REASON...WILL MAINTAIN A MENTION OF TORNADOES ALONG WITH A
WIND/HAIL RISK THROUGH THIS EVENING.   HIGH PWAT ENVIRONMENT WILL
ALSO CONTINUE TO TRANSLATE INTO SOME HIGHLY EFFICIENT RAINFALL
RATES.

&&

.LONG TERM...TUESDAY THROUGH NEXT MONDAY

WARM AND HUMID AIRMASS WILL REMAIN ENTRENCHED OVER SOUTHEAST
MICHIGAN AT THE START OF THE DAY TOMORROW...WITH THE WARM FRONT
LYING OVER NORTHERN MICHIGAN. MAIN AREA OF UPPER ENERGY WITHIN THE
TROUGH NOW OVER THE ROCKIES WILL LIFT UP INTO THE UPPER MIDWEST AND
ONTARIO TOMORROW AND TOMORROW NIGHT...SENDING A DEEPENING AREA OF
SURFACE LOW PRESSURE UP ACROSS WISCONSIN AND INTO ONTARIO. AS THIS
SYSTEM LIFTS NORTHEAST...IT WILL SEND A STRONG COLD FRONT ACROSS
SOUTHEAST MICHIGAN. TIMING ON THE FRONTAL PASSAGE ACROSS THE AREA
CURRENTLY LOOKS TO BE BETWEEN 20-02Z (4PM-10PM). HIGHER-RES MODELS
ARE HINTING A PRE-FRONTAL TROUGH MAY ALSO BE PRESENT...WHICH COULD
SERVE AS A TRIGGER FOR SHOWERS/TSTORMS A FEW HOURS AHEAD OF THE
FRONT. OTHERWISE...WOULD EXPECT A QUIETER START TO THE DAY BEFORE
THE FRONT BEGINS TO APPROACH AND CONVECTION PICKS UP FOR THE
AFTERNOON AND EVENING. OVERALL...EXPECTING A GOOD COVERAGE OF
SHOWERS/TSTORMS BY AFTERNOON/EVENING AND HAVE KEPT POPS IN THE
LIKELY CATEGORY. TEMPERATURES TOMORROW WILL AGAIN BE TRICKY WITH
CLOUD COVER AND CONVECTION...BUT WITH H850 TEMPS BETWEEN 14-16C WILL
KEEP MAX TEMPS WELL INTO THE 70S (NEAR 80 FAR SOUTHEAST MI).

MUCH LIKE TODAY...WILL HAVE TO SEE HOW MUCH INSTABILITY CAN BE
GENERATED FOR SEVERE POTENTIAL. MODELS SHOW CLOUD COVER CURRENTLY
ASSOCIATED WITH CONVECTION OVER ARKANSAS AND MISSOURI LIFTING UP
INTO MICHIGAN DURING THE EARLY MORNING HOURS...CUTTING BACK ON EARLY
DAY INSOLATION. MID-LEVEL LAPSE RATES BY AFTERNOON LOOK LESS STEEP
THAN TODAY...AND MAY ONLY SEE ABOUT 500-1000 J/KG OF SB CAPE BY THE
TIME THE FRONT BEGINS TO WORK THROUGH. STILL...WITH STRONG UPRIGHT
LIFT PROVIDED BY THE FRONT...FGEN...AND RIGHT ENTRANCE REGION
FORCING ALOFT COULD ALLOW A FEW SEVERE STORMS TO DEVELOP (HAIL/WIND
THREAT). MOST ACTIVITY SHOULD CLEAR THE AREA BY AROUND 10 PM AS THE
SURFACE FRONT PUSHES EAST...TAKING ON A NORTHEAST TO SOUTHWEST
ORIENTATION FROM SOUTHERN CANADA DOWN THROUGH SOUTHWEST ARKANSAS.

SOUTHERN STREAM ENERGY MOVING TOWARDS OHIO ON WEDNESDAY THEN LOOKS
TO PHASE WITH ENERGY DIVING DOWN INTO THE MIDWEST FROM NORTHERN
CANADA...RESULTING IN THE FORMATION OF A BROAD CLOSED UPPER LOW OVER
THE GREAT LAKES BY EARLY THURSDAY. AS THE SOUTHERN STREAM ENERGY
LIFTS UP TOWARDS THE OHIO VALLEY...THE PORTION OF THE FRONTAL
BOUNDARY OVER ARKANSAS WILL LIFT UP INTO MICHIGAN EARLY WEDNESDAY
THROUGH WEDNESDAY NIGHT. THIS SHOULD PROVIDE A GOOD CHANCE OF RAIN
FOR SOUTHEAST MICHIGAN...ALTHOUGH THE WESTWARD EXTENT OF THE
PRECIPITATION SHIELD IS STILL A LITTLE UNCERTAIN. MAIN STORY FOR
WEDNESDAY OVERALL WILL BE COOLER AND WETTER.

THE FORECAST FOR THURSDAY IS STILL NOT AT A FINE RESOLUTION DUE TO
MODEL DISCREPANCIES...BUT THERE IS ENOUGH CONFIDENCE TO BRING POPS
INTO THE HIGH LIKELY CATEGORY. LOW PRESSURE IS STILL PROGGED TO BE
ENHANCED BY RIGHT ENTRANCE DYNAMICS OF A 135KT SOUTH TO NORTH JET IN
THE GREAT LAKES REGION. THE LOW WILL RIDE THE BAROCLINIC ZONE AS
500MB HEIGHTS DROP 12 TO 15 DAM IN 24 HOURS IN MICHIGAN. THE UPPER
LOW WILL BECOME CLOSED AND CUTOFF FROM THE OVERALL FLOW WHICH
INCREASES CONFIDENCE IN THE COOL TEMPERATURE FORECAST. SURFACE HIGH
PRESSURE AND H85 TEMPS NEAR 0C WILL MAKE FOR SOME COOL DAYS AND A
THREAT FOR PATCHY FROST AT NIGHT. AGAIN...DAYTIME MIXING INTO STEEP
LAPSE RATES WILL ALLOW FOR AFTERNOON CU AND ISOLATED SHOWERS DURING
MOST OF THE EXTENDED FORECAST.

&&

.MARINE...

AREAS OF FOG REMAIN POSSIBLE OVER LAKE HURON TONIGHT AND TOMORROW AS
VERY WARM AIR LIFTS UP ACROSS THE COLD WATERS. A LOW PRESSURE SYSTEM
LIFTING NORTHEAST OF THE AREA WILL CONTINUE TO BRING ROUNDS OF
SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TUESDAY NIGHT. THE
BEST POTENTIAL WILL BE THIS EVENING...AND AGAIN TUESDAY AFTERNOON
AND EVENING. SEVERE WEATHER WILL ALSO BE POSSIBLE BOTH DAYS. WINDS
ARE EXPECTED TO REMAIN UNDER 20 KNOTS AS THEY GRADUALLY VEER FROM A
SOUTHERLY DIRECTION TONIGHT TO THE WEST BEHIND THE COLD FRONT LATE
TOMORROW AFTERNOON AND EVENING.

&&

.AVIATION...ISSUED 149 PM EDT MON MAY 12 2014

//DISCUSSION...

PLUME OF DEEPER LOW LEVEL MOISTURE AND WEAK INSTABILITY WILL PROVIDE
SUPPORT FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
LOWER MICHIGAN THROUGH THE EARLY EVENING HOURS.  LATEST RADAR
INDICATES THE GREATER COVERAGE IN THE NEAR TERM WILL EXIST IN THE
VICINITY OF A WARM FRONT ALONG THE FNT/MBS CORRIDOR.  HIGHER DEGREE
OF UNCERTAINTY YET IN BOTH COVERAGE AND TIMING TOWARD THE
SOUTH...THIS CORRIDOR DISPLACED SLIGHTLY FROM THE BETTER MID LEVEL
INSTABILITY.  SOME AREAS OF STRATUS MAY EMERGE IN THE VICINITY OF
THE WARM FRONT AS MOISTURE POOLS ALONG THE BOUNDARY...A PERIOD OF
MVFR CIGS NOT OUT OF THE QUESTION THIS EVENING.

FOR DTW...MAIN CORRIDOR OF THUNDERSTORMS WILL REMAIN NORTH OF THE
TERMINAL PER LATEST RADAR THROUGH 19Z. GREATEST WINDOW FOR
THUNDERSTORM ACTIVITY REMAINS IN THE 20Z TO 23Z PERIOD.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...LOW CONFIDENCE IN TIMING.

* HIGH CONFIDENCE ON CEILINGS AT OR BELOW 5000 FT THIS AFTERNOON AND
EVENING...MEDIUM CONFIDENCE TONIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MR
LONG TERM....HLO/MM
MARINE.......HLO
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 12, 4:05 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 AM EDT MON MAY 12 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-130815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
405 AM EDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND
EVENING AS A MOIST AND UNSTABLE AIRMASS CONTINUES TO MOVE INTO THE
AREA BEHIND A WARM FRONT. DAMAGING WIND GUSTS TO 60 MPH AND HAIL
TO AROUND ONE INCH IN DIAMETER ARE POSSIBLE...ALONG WITH ISOLATED
BRIEF TORNADOES. IN ADDITION...HEAVY RAINFALL IS LIKELY WITH THE
STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING. STORM
MOTION WILL BE EAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY
TUESDAY EVENING AS COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-130815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
405 AM EDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND
EVENING AS A MOIST AND UNSTABLE AIRMASS CONTINUES TO MOVE INTO THE
AREA BEHIND A WARM FRONT. WIND GUSTS TO 50 KNOTS AND HAIL TO AROUND ONE
INCH IN DIAMETER ARE POSSIBLE. STORM MOTION WILL BE EAST AT 25
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EARLY
TUESDAY EVENING AS COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 12, 2:52 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 PM EDT MON MAY 12 2014

MIZ068-075-121945-
LIVINGSTON-WASHTENAW-
252 PM EDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF PINCKNEY...MOVING EAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GREGORY BY 300 PM EDT...
  PINCKNEY BY 310 PM EDT...
  BRIGHTON AND HAMBURG BY 325 PM EDT...
  WHITMORE LAKE BY 330 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEHNKE
Local storm report, May 12, 3:39 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            HOLLY                   42.80N 83.62W
05/12/2014                   OAKLAND            MI   NWS EMPLOYEE

            WATER COVERING ROADWAYS IN HOLLY AND FENTON.

&&

MOSTEIKO
Local storm report, May 12, 3:40 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     FLOOD            CLARKSTON               42.74N 83.42W
05/12/2014                   OAKLAND            MI   TRAINED SPOTTER

            FLOODING IN CLARKSTON WITH 1.02 INCHES OF RAIN IN 40
            MINUTES.

&&

MOSTEIKO
Local storm report, May 12, 3:50 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TORNADO          GREGORY                 42.46N 84.08W
05/12/2014                   LIVINGSTON         MI   PUBLIC

            PUBLIC REPORTED A TORNADO TOUCHED DOWN.

&&

MOSTEIKO
Local storm report, May 12, 3:54 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TORNADO          2 SE GREGORY            42.44N 84.06W
05/12/2014                   LIVINGSTON         MI   PUBLIC

            PUBLIC REPORTED A TORNADO TOUCHED DOWN. RADAR ESTIMATED
            TIME.

&&

MOSTEIKO
Local storm report, May 12, 4:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            2 S DAVISON             43.00N 83.51W
05/12/2014                   GENESEE            MI   TRAINED SPOTTER

            WATER OVER ROADS AT M15 AND LIPPINCOTT.

&&

MOSTEIKO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:09 PM EDTAreal Flood AdvisoryDTXShiawassee6 hr
May 12, 3:02 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw58 min
May 12, 3:18 PM EDTTornado WarningDTXLivingston, Washtenaw57 min
May 12, 3:36 PM EDTAreal Flood AdvisoryDTXGenesee, Livingston, Oakland6 hr
May 12, 3:48 PM EDTTornado WarningDTXWashtenaw57 min
May 12, 4:05 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe55 min
May 12, 4:14 PM EDTTornado WarningDTXLivingston, Washtenaw46 min
May 12, 4:28 PM EDTTornado WarningDTXMonroe, Wayne62 min
May 12, 4:55 PM EDTTornado WarningDTXMonroe65 min
May 12, 5:35 PM EDTSevere Thunderstorm WarningDTXLivingston55 min
May 12, 5:57 PM EDTAreal Flood AdvisoryDTXLivingston6 hr

Nearby

Flash Flood Warnings in Michigan, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.